I have been diagnosed for 18 months and been prescribed madopar for that period. Over the last 4 months I have been experiencing wearing off. The madopar dose used to last>6hrs and is now only effective for 2hrs. I have recently been prescribed entacapone with no effect.
Has anyone else had a similar experience? I am concerned that madopar is no longer working and that I may have multiple system atrophy
Does wearing off feel the same for everyone?
I feel a tingling / buzzing sensation throughout my body when I am due a tablet.
I also get times when my foot starts to do its own thing. It can last for half an hour or so and it makes my ankle ache but doesn't seem to be linked to when I take the meds so I have no idea why it happens.
I have mentioned this on another thread., Try taking the same amount of Madopar during the day but at closer intervals. Say, not 250 x3 per day uut 125 x 6 per day. Ask your consultant or PSN. iT worked for my OH.
I think you were doing extremely well if your dose of Madopar covered you for 6 hrs.
My doses are 4hrs apart so 8am,12 noon,4pm, 8pm and a CR dose to cover overnight before i fall asleep, During the day before i added entacapone I would say i would be getting 2.5~3hrs out of a dose, with entacapone around 3.5 hrs that of course is best variables
My Neuro's strategy is a Big hit then coast to the next dose, he wanted me to go too a single 250mg pill but i have stuck with 62.5mg because like Benji's theory 62.5mg is more adaptable and flexible I can move times or doses around during the day with 4 pills in a dose where I cant with 1.
Although we are given Pills to help with symptoms the illness Moves along I can feel that and i can feel when im on and when I'm off like the duracell battery advert i just run out of power, there are times when I feel normality and you question yourself?? And times where i feel bloody awful is a reminder I do.
Hi Sea Angler,
I too feel like a battery that's run out of power! The slow down happens very quickly ! I am really desperate to get a medicine regime which will allow me more on time.
If you discover a super battery that wont run out of steam let me know please!!
This wearing off or going into switch-off is weird. Trying to get some sort empirical data for using co-beneldopa (Madopar) is difficult as there seems to be so much randomness to the attacks. Sea Angler is right, having the 62.5 capsule gives one more flexibility and I also recommend you have 62.5 dispersible in your armoury (excuse the battle metaphor) as it can be a useful boost.
I'm on 187.5 mg of Madopar x 5 a day plus 250 mg slow release at night. I vary that somewhat depending on symptoms and how I feel. I guess I use some sort of instinctive process. What doesn't make sense is I can have a switch- off just an hour after my dose or sometimes go five hours (just for experiment) before the dose wears off. It might pay you try sticking to the total daily amount plus or minus 10 to 15 percent. But vary your timing a little, to suit the situation.
I can sometimes fight my way out of a switch-off. For instance, yesterday I could barely walk and using two sticks I forced myself to do some work in the garden. It was slow, ponderous and probably dodgy. After half an hour I felt reasonably ok and with rests achieved the task. Other times I just have to give into it and sit in my chair until I improve. I hope this doesn't sound all to pompous.
Carolineb211. When my switch offs start, just like you I get a weird tingling sensation, almost like an inner nerve tremor, also my mouth seems to fee a strange pulling sensation. In the space of five minutes I go from relatively ok to being almost immobile.
This strange disease has no easy solutions and age is a factor as well as diet, metabolism and physiology.
You are young and I do so hope you can keep the beast at bay. Keep fighting this relentless enemy.
I've posted a brief history of my PD very recently on "introductions and personal stories" so I won't bore you with my details.
hi I started wearing off s two years after I started sinemet 125mg X 4 daily,
I m 63 now and I have offs ons since 18 months more or less.
my offs are deteriorating and last even 2 hours til 3 hours a day. When off, My voice is low, my legs became slow , tired , and recently I noticed abdominal discomfort,with bloating abdomen in the upper part, feeling that my abdomen is squeezing my thorax and my breaths became difficult.it is a very uncomfortable symptom . I f anybody is having the same , please contact me asap
I have similar offs to you I have had the dbs done but it is taking a while to have any afffect the nurse said it could take up to a year mean while I am still having offs some not quite as bad as they have been, I take stalevo 100mgs at the moment I have tried the sinimet but it doesn’t work right for me I suppose the dbs might be having some affect as I have reduced my stalevo from 125 to 100 but not enough yet , how long have you had pd.
Hello to all
Wearing off in my experience varied do to my meals and planning, how much exercise, stress, how bad was my digestive slow motility.
I read 18 months with the same dose. The amount and the time between doses for most changes the longer you have PD.
I found to keep a daily log. (Symptoms you have and severity, new symptoms, meal times and foods you ate and number of hours sleep and so on) . The log lets your doctor see the whole picture of your disease statis.
Thinking about the what ifs only causes one more stress(MSA). IMO the log and your doctor knows best. PD and the treatment of it different for us. Because PD effects us different as well. Hope this helps. PD is not the end unless you let it.